Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 159, NWS San Angelo, TX

June 21, 2021Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 21, 2021, 8:19 PM CDT for Crockett County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 8:19 PM CDT (01:19 UTC)
Expired
Jun 21, 2021, 9:00 PM CDT
In force
41 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 108 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3252 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

816 
WUUS54 KSJT 220119
SVRSJT
TXC105-220200-
/O.NEW.KSJT.SV.W.0159.210622T0119Z-210622T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
819 PM CDT Mon Jun 21 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Crockett County in west central Texas...

* Until 900 PM CDT.

* At 819 PM CDT, a severe thunderstorm was located over Ozona, moving
  south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Crockett County, including the following locations...
  The Intersection Of Highway 163 And Ranch Road 1973.

This includes Interstate 10 between Mile Markers 354 and 372.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3075 10140 3081 10117 3055 10098 3045 10138
TIME...MOT...LOC 0119Z 339DEG 10KT 3068 10119 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
947 
WWUS54 KSJT 220138
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
838 PM CDT Mon Jun 21 2021

TXC105-220200-
/O.CON.KSJT.SV.W.0159.000000T0000Z-210622T0200Z/
Crockett TX-
838 PM CDT Mon Jun 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL CROCKETT COUNTY...

At 837 PM CDT, a severe thunderstorm was located 8 miles southeast of
Ozona, moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ozona and The Intersection Of Highway 163 And Ranch Road 1973. 

This includes Interstate 10 between Mile Markers 356 and 372.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3071 10137 3078 10115 3055 10098 3047 10129
TIME...MOT...LOC 0137Z 330DEG 14KT 3060 10113 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:16 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 21, 6:16 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
616 PM CDT Mon Jun 21 2021

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 147 PM CDT Mon Jun 21 2021

As of early afternoon, a cold front was moving southward through the
Big Country and was located just north of I-20. The airmass south of
this boundary is fairly unstable with CAPE values of 4000-5000 and
lapse rates of 8-9 deg C/km.  RAP soundings across our county
warning area show dry air from about 800mb-500mb and DCAPE values of
around 1000J/kg, which has the potential for damaging winds from wet
microbursts that may occur.  PWAT values of 1.5-2.0 inches also
shows the potential for locally heavy rainfall after the initial
damaging wind threat. So the big question: Where will these storms
develop? Conventional wisdom and CAM solutions show activity
developing on or just ahead of the front as it pushes southward this
afternoon.  The timing should intersect nicely with peak daytime
heating late this afternoon and evening, allowing storms to develop
into east-west multicell clusters along I-20, with another area in
the Concho Valley and Edwards Plateau.  This activity should
continue southward in a fairly ragged fashion, and will move into
the Hill Country after sunset.  Some post-frontal showers and a few
thunderstorms are possible, but the damaging wind threat should
subside by then.

Overnight, as the cooler air moves in, widespread cloud cover will
develop underneath the frontal inversion, mainly south of I-20. Lows
tonight should be about 10-15 degrees cooler than last night.
Tomorrow, the cooler airmass should remain in place with generally
northeast winds, turning east by afternoon. Overcast skies in the
morning should break up with heating by noontime. These factors
should allow high temperatures to be in the low to mid 80s, which
will be a welcome relief from the blast furnace conditions of the
last few days.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 150 PM CDT Mon Jun 21 2021

Upper level high pressure will return to West Central Texas Tuesday
night into Wednesday.  Subsidence from this upper high will likely
result in sunny skies and afternoon high temperatures climbing into
the mid 90s by Wednesday. Temperatures will continue to climb
into the mid 90s to around 100, Thursday and Friday.

As the upper level high weakens on Saturday, afternoon high
temperatures shouldn't be as warm.  The ECMWF and GFS prog an upper
level high pressure system to build across the Western U.S. this
weekend. This type of pattern should bring upper level northerly
flow across West Central Texas early next week. This type of
pattern should bring cool frontal passages along with chances for
rain and below normal temperatures to the region by early next
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 615 PM CDT Mon Jun 21 2021

Isolated to widely scattered thunderstorms are possible this
evening along the I-10 corridor and Heartland and have VCTS at
the southern terminals until 05-06Z. Expect MVFR ceilings to
develop at most of the terminals between 03Z-06Z and remain
through 18Z Tuesday. Also, going IFR at the KJCT site by 09Z
Tuesday. The winds will be north to northeast with gusts of 25 to
30 knots this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 61  84  69  95 /  20   0   0   0
San Angelo 	 64  87  69  97 /  30  10   0   0
Junction 	 66  87  70  95 /  60  10   0   5
Brownwood 	 64  84  69  95 /  40   5   0   0
Sweetwater 	 61  85  69  95 /  20   0   0   0
Ozona      	 66  88  71  94 /  50   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SK
LONG TERM....26
AVIATION...21
Hazardous weather outlook, Jun 21, 1:58 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
158 PM CDT Mon Jun 21 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-221900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
158 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible this
afternoon and evening. Some of these storms may become strong to
severe. The main hazards will be strong, gusty winds and dangerous
lightning but there will also be a risk for large hail. In
addition, locally heavy rainfall from these storms could also
increase the risk of flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this afternoon and evening.

In the hours before

Special weather statement, Jun 21, 5:25 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
525 PM CDT Mon Jun 21 2021

TXZ066-139-212300-
Runnels TX-Coleman TX-
525 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLEMAN AND
SOUTHEASTERN RUNNELS COUNTIES UNTIL 600 PM CDT...

At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benoit, moving southwest at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Ballinger and Benoit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3157 9978 3158 9983 3169 10004 3185 9983
      3174 9966
TIME...MOT...LOC 2224Z 037DEG 7KT 3174 9980
Special weather statement, Jun 21, 5:39 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
539 PM CDT Mon Jun 21 2021

TXZ140-212330-
Brown TX-
539 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 630
PM CDT...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
May, moving south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Brownwood, Early, Blanket, Byrds, Lake Brownwood State Park, May and
Owens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3171 9907 3208 9912 3208 9893 3204 9890
      3178 9876
TIME...MOT...LOC 2239Z 343DEG 15KT 3202 9901

SJH
Special weather statement, Jun 21, 5:52 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
552 PM CDT Mon Jun 21 2021

TXZ066-073-212330-
Runnels TX-Concho TX-
552 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUNNELS AND NORTHERN
CONCHO COUNTIES UNTIL 630 PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paint Rock, moving south at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Paint Rock, Millersview, The Intersection Of Ranch Road 1929 And
Ranch Road 2134, The Intersection Of Us-83 And Ranch Road 765, Us-
83 Near The Concho-Runnels County Line and The Intersection Of Us-
83 And Ranch Road 1929.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3165 9998 3166 9977 3139 9970 3138 10002
TIME...MOT...LOC 2252Z 357DEG 8KT 3158 9987

SJH
Special weather statement, Jun 21, 6:24 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service San Angelo TX
624 PM CDT Mon Jun 21 2021

TXZ076-220015-
Crockett TX-
624 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 715 PM CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles south of Big Lake, moving south at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
The Intersection Of I-10 And Highway 290 and The Intersection Of I-10
And Highway 405.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3101 10160 3098 10140 3067 10140 3072 10171
TIME...MOT...LOC 2322Z 013DEG 12KT 3093 10153
Special weather statement, Jun 21, 6:45 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
645 PM CDT Mon Jun 21 2021

TXZ154-155-220030-
McCulloch TX-San Saba TX-
645 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCULLOCH AND WEST
CENTRAL SAN SABA COUNTIES UNTIL 730 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over
Placid, moving south at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Placid, Rochelle, Hall and Us-190 Near The Mcculloch-
San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3139 9928 3141 9907 3110 9897 3108 9928
TIME...MOT...LOC 2344Z 352DEG 14KT 3133 9917
Special weather statement, Jun 21, 7:30 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service San Angelo TX
730 PM CDT Mon Jun 21 2021

TXZ076-220115-
Crockett TX-
730 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CROCKETT COUNTY
UNTIL 815 PM CDT...

At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Ozona, moving south at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Ozona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3079 10147 3085 10127 3059 10110 3051 10142
TIME...MOT...LOC 0029Z 347DEG 13KT 3076 10137

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:30 PM CDTSpecial Weather StatementSJTCrockett45 min
Jun 21, 7:47 PM CDTAreal Flood AdvisorySJTCrockett118 min
Jun 21, 8:06 PM CDTFlash Flood WarningSJTCrockett3 hr
Jun 21, 8:58 PM CDTAreal Flood AdvisorySJTCrockett4 hr
Jun 21, 9:04 PM CDTSevere Thunderstorm WarningSJTCrockett41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.